It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Antibiotics & Skin Flushing

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-15-2003, 07:02 PM   #1
    rippey
    Junior Member
     
    rippey's Avatar
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Antibiotics & Skin Flushing

    Has anyone become really prone to their skin flushing regularly after being on antibiotics long-term? I have been on minocycline for several years and I am now noticing my face, hands, and feet are really prone to flushing. Especially in cold weather or when working out. Originally I thought my face was just red from topicals, but I recently changed to mild cleansers and know it is fairly pale and not aggravated at all when not flushed. Do these drugs cause vascular side-effects such as flushing?

     
    Sponsors Lightbulb
       
    Old 12-15-2003, 07:14 PM   #2
    matahari
    Senior Member
     
    matahari's Avatar
     
    Join Date: Oct 2003
    Location: Albuquerque, NM, USA
    Posts: 161
    matahari HB User
    Re: Antibiotics & Skin Flushing

    Quote:
    Originally Posted by rippey
    Has anyone become really prone to their skin flushing regularly after being on antibiotics long-term? I have been on minocycline for several years and I am now noticing my face, hands, and feet are really prone to flushing. Especially in cold weather or when working out. Originally I thought my face was just red from topicals, but I recently changed to mild cleansers and know it is fairly pale and not aggravated at all when not flushed. Do these drugs cause vascular side-effects such as flushing?
    Hey Rippey...

    I have only been on antibiotics for about a week for my acne, I havent noticed any "flushing", but I have noticed that my scars seem to have turned a really bright shade or red the last few days... like the spots are irritated or something, but they arent. I dont use any topicals anymore, I just wash with an oil free purpose bar & use purpose moisterizer after. It's weird... I dont think I like this! Did this happen to you too by chance?

     
    Old 12-15-2003, 10:05 PM   #3
    rippey
    Junior Member
     
    rippey's Avatar
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Re: Antibiotics & Skin Flushing

    Yes it happened to me and many other people who tried minocycline. It will make your scars more visible. If you get cuts and scrapes they may take a very long time to heal. I'm not sure how minocycline works, but it definitely causes various skin discolorations. Short-term use is ok, your skin will either not see any side effects, or return to normal after stopping. If I had a choice, I would have tried a different antibiotic with less side effects, or not stayed on it for so long (even though minocycline has worked great).

     
    Old 12-16-2003, 03:13 PM   #4
    matahari
    Senior Member
     
    matahari's Avatar
     
    Join Date: Oct 2003
    Location: Albuquerque, NM, USA
    Posts: 161
    matahari HB User
    Re: Antibiotics & Skin Flushing

    Hey Rippey...

    Did it keeps your scars from fading, or did they eventually go away?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Dr. Prescribed Niaspan & My Results mghealth High Cholesterol 13 10-26-2005 08:38 AM
    Anti-aging & skin problem magic! I've tried it. Plantidote from Origins. MediaGal Skin Problems 4 10-03-2005 12:55 AM
    Weird flushing sensation, started Synthroid & Cytomel Kharma Thyroid Disorders 4 09-27-2005 10:26 PM
    Papules & Facial Spider Veins caused by birth control? Trishydishy25 Acne 0 06-03-2005 08:04 PM
    hot shower & questions sahaira Multiple Sclerosis 4 03-03-2005 03:20 PM
    oily skin and hair... xismybaby Skin Problems 10 01-24-2005 06:47 AM
    skin problems lil'missdiagnosis Thyroid Disorders 6 01-18-2004 04:34 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:01 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!